MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ROD INTRODUCTION PLIERS FOR SIDE-OPENING IMPLANTS; PLIERS,SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ROD INTRODUCTION PLIERS FOR SIDE-OPENING IMPLANTS; PLIERS,SURGICAL
Model Number 388.50
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 during a routine inspection of consignment instrument sets at the hospital, the following items were found to be in need of repair or replacements.The rod introduction pliers for side opening implants does not hold the collar implant and the prongs that hold it must be splayed.The socket wrench with straight handle 11mm width across flats does not hold the collar, the collar drops out and does not self-retain.There is no patient involvement.Concomitant device: unk - mono/polyaxial screw collars/sleeves/heads (part# unknown, lot# unknown, quantity# unknown).This report is for 1 rod introduction pliers for side-opening implants.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part number: 388.50, lot number: t163174, manufacturing site: tuttlingen, release to warehouse date: september 14, 2018.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the rod introduction pliers for side-opening implants (p/n: 388.50, lot number: t163174) was received at us customer quality (cq).Upon visual inspection, no damage is observed, and no relevant mating devices were returned.Device failure/defect identified? no.Investigation conclusion: this complaint is not confirmed as no damage is observed and no relevant mating devices were returned.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ROD INTRODUCTION PLIERS FOR SIDE-OPENING IMPLANTS
Common Device Name
PLIERS,SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10088165
Report Number2939274-2020-02504
Device Sequence Number2405659
Product Code HTC
UDI-Device Identifier10705034773292
UDI-Public10705034773292
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.50
Device Catalogue Number388.50
Device Lot NumberT163174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2020
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer06/18/2020
Initial Report FDA Received Date05/26/2020
Supplement Report FDA Received Date06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - MONO/POLYAXIAL SCREW COLLARS/SLEEVES/HEADS; UNK - MONO/POLYAXIAL SCREW COLLARS/SLEEVES/HEADS